Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Noticed round raised swelling on scalp, back, arms and legs. What could it be?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
My daugher moved back to college this last Monday. She woke up today with bumps on her scalp, back, arms and legs. The bumps look like round raised swellings.
Posted Fri, 15 Feb 2013 in Skin Rash
Answered by Dr. Kalpana Pathak 2 hours later
Thanks for writing to us.
Your daughter might be suffering from urticaria( welts or hives).
In urticaria, one usually gets itchy raised red swollen rashes over body which are transient in nature.
I would like to know if the lesions are
History of particular food intake like peanuts, sea food, mushrooms , pickles or any sour food etc or any particular medicine intake.
Any history of associated swelling eyes lips tongue
Any history of fever
History of infection like common cold, diarrhoea, sinus infection could be a precipitating cause)

Sending an image of the lesion would be of immense help too.

In the meanwhile taking an oral antiallergic drug like Benadryl or cetirizine would help in settling the lesions

Hoping to hear from you soon. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor